MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient was noted to have gained weight in excess of 30 pounds after implanting the nalu system.Testing of the device confirmed no failure or malfunction, thus concluding that the patient weight gain allowed the tissue over the ipg to increase and the fatty tissue reduced stability of the device.
 
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2023 to treat lower back and upper leg pain.At the time of implant the implantable pulse generator (ipg) was placed in the lower back area.Patient reported significant reduction in pain score while using the nalu system.Late in 2024 the patient noted that the ipg was no longer communicating consistently with the external components and field assessment found that the communication issues were due to depth and position of the ipg.A surgical procedure was performed on (b)(6) 2024 to reposition the ipg.During the procedure the original ipg was removed from the pocket and tested to confirm it was functioning as expected.No issues were noted with the device, however the physician was concerned with potential handling damage during the procedure and elected to place a new ipg.The new component was placed more medial and more superficial to correct the communication issues.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21075729
Report Number3015425075-2025-00007
Device Sequence Number12868873
Product Code GZB
UDI-Device Identifier00812537036137
UDI-Public(01)00812537036137(11)221107(17)251107
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/07/2025
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date01/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown